Volume 2, Issue 2
Asymptotic Radiation Conditions for Reduced Wave Equation

Kang Feng

J. Comp. Math., 2 (1984), pp. 130-138

Preview Full PDF BiBTex 1 262
  • Abstract

In this note the exact non-local radiation condition and its local approximations at finite artifical boundary for the exterior boundary value problem of the reduced wave equation in 2 and 3 dimensions are discussed. Based on the asymptotic expansion of Hankel functions for large arguments, and approach for the construction of local approximations is suggested and gives expression of the normal derivative at spherial artifical boundary in terms of linear combination of Laplace-Beltrami operator and its iterates, i.e. tangential derivatives of even order exclusively. The resulting formalism is compatible with the usual variational principle and the finite element metodology and thus seems to be convenient in practical implementation.

  • History

Published online: 1984-02

  • Keywords

  • AMS Subject Headings

  • Cited by